MAUDE Adverse Event Report: COVIDIEN KANGAROO JOEYPUMP W/POLE CLMP; PUMP, INFUSION, ENTERAL

COVIDIEN KANGAROO JOEYPUMP W/POLE CLMP; PUMP, INFUSION, ENTERAL
Model Number 383400
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the device was infusing over feeding.Additional information was received and stated that during feeding, the nurse noticed that the feeding bag was getting empty sooner than expected.Per customer, nasogastric tube (ngt) was used on the patient for delivery and 1000ml of formula into the bag was loaded, expecting it to be empty after 8.33 hours, but it was emptied sooner, with the actual volume infused not aligning with the amount the pump said it infused.The patient was overfed for about 10% and the customer further stated that the volume to be infused was set to 1800 ml with rate set to 120 ml/hr.The actual volume delivered was 2000 ml and the feed was completed in 15 hours.Per customer, the device was tested and upon testing the device, the pump infused 59 ml of water in 30 minutes, when set to 100ml/hr.The patient was not metabolic.There was no adverse event reported and no medical intervention was required.

Brand Name
KANGAROO JOEYPUMP W/POLE CLMP
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key12481683
Report Number1282497-2021-10620
Device Sequence Number11696618
Product Code LZH
UDI-Device Identifier10884521006645
UDI-Public10884521006645
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number383400
Device Catalogue Number383400
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date09/16/2021
Patient Sequence Number1